Louisiana, 2006

Hail in Louisiana, May 2, 2006

May 2, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 2:03 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, May 2, 2:03 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT TUE MAY 2 2006

.DISCUSSION...

WELL WE HAVE MODELS INDICATING THE CONVECTIVE PATH WILL SLIDE TO
OUR NORTH OVERNIGHT. MEANTIME WE HAVE A CLUSTER OF STORMS JUST
NORTH OF THE RED RIVER IN SOUTHERN OK...DRIFTING EAST. WE CAN ASSUME
THIS WILL ERODE WHILE REDEVELOPMENT TAKES PLACE FURTHER NORTH.
WILL GO WITH 50 PERCENT POPS FOR SE OK AND ADJACENT COUNTIES IN SW
AR. OTHERWISE 20S AND 30S ALONG AND NEAR I 30...WITH ISOLATED
EVENING TEN PERCENT CHANCES GETTING A MENTION IN SAM RAYBURN
COUNTRY AND IN LA.

COLD FRONT WILL SLOWLY SAG INTO THE CWA THIS WEEK...AND OUR POPS
WILL RISE ACCORDINGLY...ALTHOUGH NOT GOING ABOVE 50 PERCENT
ANYWHERE AT THIS WRITING. WEATHER IMPROVES FOR THE NEW WEEK.
THANKS TO THE TIME OF YEAR...SLIGHT RISK OF SEVERE IS ALMOST TO BE
EXPECTED AS THE THUNDERSTORM CHANCES INCREASE. SPC HAS HIGHLIGHTED
ACCORDINGLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  86  66  84 /  10  10  20  30
MLU  65  86  65  85 /  10  10  10  30
DEQ  65  85  65  80 /  30  30  30  50
TXK  67  85  66  81 /  20  20  30  40
ELD  64  86  65  84 /  10  20  20  30
TYR  67  86  67  84 /  10  10  20  30
GGG  66  86  66  84 /  10  10  20  30
LFK  66  87  67  87 /  10  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17
Hazardous weather outlook, May 2, 11:00 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 2 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN OUTFLOW BOUNDARY FROM MORNING CONVECTION MAY HELP TO TRIGGER THE
DEVELOPMENT OF ADDITIONAL CONVECTION THIS AFTERNOON. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...ALONG AND NORTH OF THE I 20
CORRIDOR. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AS A COLD FRONT SAGS SLOWLY SOUTHWARD THROUGH MID WEEK...
THUNDERSTORMS WILL CONTINUE TO REMAIN IN THE FORECAST. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF THE I 30
CORRIDOR WEDNESDAY AND WEDNESDAY NIGHT. A SLIGHT RISK OF SEVERE
THUNDERSTORMS WILL COVER MOST OF THE FOUR STATE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Natchitoches

When
May 2, 5:15 PM CST
Where
Natchitoches County, Natchitoches
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
31.767, -93.083

Hail reported on Keyser Ave.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506831.